zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Non-constant positive steady states of a prey-predator system with cross-diffusions. (English) Zbl 1168.35350
Summary: We study a strongly coupled elliptic system arising from a Lotka-Volterra prey-predator system, where cross-diffusions are included in such a way that the prey runs away from the predator and the predator moves away from a large group of preys. We establish the existence and non-existence of its non-constant positive solutions. Our results show that if $m_1b<a<2m_1b/ (1-m_1m_2)$ when $0<m_1m_2<1$ or $a>m_1b$ when $m_1m_2\ge1$, $0<d_1<(m_1\tilde v-\tilde u)/\mu_1$, $d_2>0$, $d_3\ge 0$ and $d_4>1/(m_1\tilde v-\tilde u)$, then there exists $(d_1,d_2,d_3,d_4)$ such that the stationary problem admits non-constant positive solutions. Otherwise, the stationary problem has no non-constant positive solution. In particular, the results indicate that its non-constant positive solutions are mainly created by the cross-diffusion $d_4$.

MSC:
35J55Systems of elliptic equations, boundary value problems (MSC2000)
35Q80Applications of PDE in areas other than physics (MSC2000)
92D25Population dynamics (general)
35J50Systems of elliptic equations, variational methods
WorldCat.org
Full Text: DOI
References:
[1] Brown, K. J.; Davidson, F. A.: Global bifurcation in the Brusselator system. Nonlinear anal. 24, No. 12, 1713-1725 (1995) · Zbl 0829.35010
[2] Blat, J.; Brown, K. J.: Global bifurcation of positive solutions in some systems of elliptic equations. SIAM J. Math. anal. 17, No. 6, 1339-1353 (1986) · Zbl 0613.35008
[3] Chen, W. Y.; Peng, R.: Stationary patterns created by cross-diffusion for the competitor -- competitor -- mutualist model. J. math. Anal. appl. 291, 550-564 (2004) · Zbl 1060.35146
[4] Crandall, M. G.; Rabinowitz, P. H.: Bifurcation from simple eigenvalue. J. funct. Anal. 8, 321-340 (1971) · Zbl 0219.46015
[5] Du, Y. H.; Lou, Y.: S-shaped global bifurcation curve and Hopf bifurcation of positive solutions to a predator -- prey model. J. differential equations 144, 390-440 (1998) · Zbl 0970.35030
[6] Gilbarg, D.; Trudinger, N. S.: Elliptic partial differential equations of second order. (1977) · Zbl 0361.35003
[7] Gu, Y. G.; Wang, M. X.: Existence of positive stationary solutions and threshold results for a reaction -- diffusion system. J. differential equations 130, No. 2, 277-291 (1996) · Zbl 0858.35059
[8] Kuto, K.: Stability of steady-state solutions to a prey -- predator system with cross-diffusion. J. differential equations 197, 293-314 (2004) · Zbl 1210.35122
[9] Kuto, K.; Yamada, Y.: Multiple coexistence states for a prey -- predator system with cross-diffusion. J. differential equations 197, 315-348 (2004) · Zbl 1205.35116
[10] Lou, Y.; Ni, W. N.: Diffusion vs cross-diffusion: an elliptic approach. J. differential equations 154, 157-190 (1999) · Zbl 0934.35040
[11] Lin, C. S.; Ni, W. M.; Takagi, I.: Large amplitude stationary solutions to a chemotaxis system. J. differential equations 72, 1-27 (1988) · Zbl 0676.35030
[12] Nirenberg, L.: Topics in nonlinear functional analysis. (2001) · Zbl 0992.47023
[13] Pang, P. Y. H.; Wang, M. X.: Strategy and stationary pattern in a three-species predator -- prey model. J. differential equations 200, 245-273 (2004) · Zbl 1106.35016
[14] Schreiber, S. J.: Coexistence for species sharing a predator. J. differential equations 196, 209-225 (2004) · Zbl 1054.34079
[15] Sander, E.; Wanner, T.: Pattern formation in a nonlinear model for animal coats. J. differential equations 191, 143-174 (2003) · Zbl 1028.35061
[16] Wang, M. X.: Non-constant positive steady states of the sel’kov model. J. differential equations 190, 600-620 (2003) · Zbl 1163.35362
[17] Wang, M. X.: Stationary patterns of strongly coupled prey -- predator models. J. math. Anal. appl. 292, 484-505 (2004) · Zbl 1160.35325
[18] Y.G. Gu, X.Z. Zeng, Existence of positive stationary solutions for a prey -- predator model with the third boundary value to the prey, Acta Math. Sci., in press (in Chinese) · Zbl 1175.92063
[19] Zeng, X. Z.: A ratio-dependent predator -- prey model with diffusion, nonlinear anal. Real world appl., in press